• Phoenix Rising needs funds to operate: please consider donating to support PR

A&E Fever

Had to go to A&E and was in hospital for 3 days with a fever and heart rate over 100bpm, averaging 130, even whilst lying down. When you combine this with POTS and heart pounding, its pretty hellish.

Not sure what caused it's onset. I restarted mirtazapine the night before after a week off it but I think that is just coincidence.

I am now 4.5 days in, fever has more or less gone away but the heart rate is still consistently over 100, although the heart pounding isn't bad at all which is a good sign. I think this is the mirtazapine kicking back in as I had managed to reduce pounding a fair way before coming off it. Still feel very weak, dizzy, headache, sickly, etc but this should go away soon.

Comments

Oh sb4! How awful for you! I hope you recover from this soon and that you blog again to say you are ok. (You know what I mean by ok)
I've 'liked' because I'm glad you posted, not because I like what is happening to you
 
It might be the mirtazapine, I wouldn't assume it's a coincidence. Here's a little bit from the package insert:

"REMERON® has not been systematically evaluated or used to any appreciable extent in patients
with a recent history of myocardial infarction or other significant heart disease. REMERON® was
associated with significant orthostatic hypotension in early clinical pharmacology trials with
normal volunteers. Orthostatic hypotension was infrequently observed in clinical trials with
depressed patients. REMERON® should be used with caution in patients with known
cardiovascular or cerebrovascular disease that could be exacerbated by hypotension (history of
myocardial infarction, angina, or ischemic stroke) and conditions that would predispose patients to
hypotension (dehydration, hypovolemia, and treatment with antihypertensive medication).

So your high heart rate may be trying to compensate for whatever the mirtazapine is doing to you. Why are you taking it?
 
Do you often get fevers, @sb4? Have they checked you don't suffer from one of the periodic fever syndromes? These are really rare, and most doctors would not think to check for it.
 
@Woolie I never get them since being ill, so this is out the blue.

@Mary Yes there is even a bit where it talks about mirtaza causing fever via serotonin syndrome however I only took a very small dose compared to what i had been.
 
Mirtazapine-associated hyponatremia presenting as delirium
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4118545/
 
http://survivingantidepressants.org/topic/8506-johnmtz-mirtazapine-starting-a-scary-journey-off-after-8-years/
 

Blog entry information

Author
sb4
Views
359
Comments
8
Last update

More entries in User Blogs

More entries from sb4